Alert archive / Maryland / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

August 20, 2015Caroline County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 20, 2015, 1:53 PM EDT for Caroline County, Maryland. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2015, 1:53 PM EDT (17:53 UTC)
Expired
Aug 20, 2015, 2:30 PM EDT
In force
37 min
Issued by
NWS Philadelphia/Mount Holly

County Caroline County, MD

The radar

The Dover AFB radar (KDOX), 30 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2015-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 664 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2015-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
664 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WWUS81 KPHI 201753
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
153 PM EDT THU AUG 20 2015
 
DEZ002-003-MDZ015-019-020-201830-
KENT-INLAND SUSSEX-CAROLINE-TALBOT-QUEEN ANNE'S-
153 PM EDT THU AUG 20 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN KENT...
SOUTHWESTERN SUSSEX...NORTHEASTERN QUEEN ANNE'S...CAROLINE AND EAST
CENTRAL TALBOT COUNTIES...

AT 151 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GRIFFIN TO NEAR DELMAR...AND MOVING NORTHEAST AT
15 MPH.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...WILL LIKELY 
CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. DO NOT 
DRIVE YOUR VEHICLE THROUGH AREAS OF HIGH WATER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE 
SHELTER INSIDE A BUILDING OR VEHICLE.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  GRIFFIN AND HARMONY AROUND 155 PM EDT.
  DENTON AROUND 205 PM EDT.
  RIDGELY AROUND 215 PM EDT.
  SYCAMORE AROUND 225 PM EDT.
  SEAFORD...GREENSBORO...GOLDSBORO AND SANDTOWN AROUND 230 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BETHEL...
GREENWOOD...FARMINGTON...BLADES AND HENDERSON.

LAT...LON 3846 7564 3847 7566 3852 7570 3865 7571
      3869 7577 3868 7580 3870 7580 3870 7585
      3881 7594 3916 7580 3859 7534 3857 7536
      3845 7555
TIME...MOT...LOC 1751Z 203DEG 14KT 3885 7586 3850 7559 
$$

ROBERTSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 20, 9:27 AM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Aug 20, 9:27 AM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 AM EDT THU AUG 20 2015

.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT LAKES REGION
AND SOUTHERN CANADA TODAY THROUGH FRIDAY. ITS ASSOCIATED COLD
FRONT WILL CROSS OUR REGION TONIGHT INTO FRIDAY. THE FRONT WILL
WEAKEN AND MOVE OFFSHORE FRIDAY NIGHT INTO SATURDAY. HIGH PRESSURE
WILL MOVE IN FROM THE WEST FOR SATURDAY THEN AN OFFSHORE LOW
PRESSURE SYSTEM WILL AFFECT THE REGION SUNDAY. ANOTHER LOW AND
FRONT WILL MOVE IN FOR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONTINUED SOUTHEASTERLY FLOW WILL KEEP OUR REGION RELATIVELY STABLE
AS MORE STRATUS AND LIGHT SHOWERS WORK THEIR WAY IN FROM THE SOUTH.
THERE REALLY IS NOT A WELL DEFINED TRIGGER THIS MORNING FOR THE
SCATTERED SHOWERS AND POSSIBLE EMBEDDED THUNDER OTHER THAN HAVING AN
EXTREMELY SOUPY AIRMASS WITH DEWPOINTS IN THE LOW TO MID-70S. TWO
AREAS OF ENHANCED ACTIVITY THIS MORNING ARE ALONG BOTH BAYS WHERE
EVEN BETTER MOISTURE CONVERGENCE/FLUX IS EXPECTED. FORTUNATELY THE
CHESAPEAKE BAY ENHANCEMENT WILL STAY OVER BMORE AND POINTS WEST
WHILE THE DELAWARE BAY ENHANCEMENT WILL RIDE UP THE FALL LINE ACROSS
SOUTHEASTERN PENNSYLVANIA...THIS IS WHERE WE CARRY THE HIGHER POPS
THIS MORNING.

THERE COULD BE A BRIEF WANE IN THE ACTIVITY LATER THIS MORNING
BEFORE SOME MEAN-LAYER INSTABILITY IS REALIZED. THE BEST MLCAPE
STAYS TO OUR WEST ALONG THE HIGHER RIDGES AND ROLLING HILLS OF
CENTRAL MARYLAND AND PENNSYLVANIA, NEVER REALLY TRANSLATING TOWARDS
THE EAST...ONSHORE FLOW WILL HELP TO KEEP A TIGHTER LID ON THE
REGION TODAY WITH AMPLE LOW-LEVEL CLOUD COVER. THAT IS NOT TO SAY
THAT POCKETS OF BETTER HEATING WILL NOT OCCUR TO GET THINGS POPPING,
BUT THE CHANCES FOR SEVERE THUNDERSTORMS ARE MUTED BUT NOT ENTIRELY
DEVOID. VEERING LOW-LEVEL WIND PROFILES AND VERY LOW LCLS MAY ALLOW
FOR SOME DISCRETE CELLS TO SPIN LATER THIS AFTERNOON ACROSS OUR
WESTERN ZONES...SPC HIGHLIGHTED A 2 PERCENT AREA TODAY.

STILL THINKING THAT THE MAIN ACTION FOR A LOT OF PLACES COMES LATER
TONIGHT WITH THE NEARING OF THE COLD FRONT.

CLOUDS WILL BE FAIRLY ABUNDANT TODAY BUT THAT DOESN'T MEAN WE
WON'T SEE A FEW BREAKS AND A GLIMPSE OF SUNSHINE FROM TIME TO
TIME. THE WARM START TO THE DAY WILL HELP US PUSH INTO THE MID 80S
THROUGH MUCH THE REGION BY THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE BEST DYNAMICS TONIGHT REMAIN TO OUR NORTH AND WEST BUT UPPER
LEVEL SUPPORT ACROSS OUR REGION STILL EXISTS. POOR MANS ENSEMBLE HAS
COLD FRONT NEARING LATE TONIGHT FROM THE WEST PRODUCING ENOUGH SLAB
LIKE LIFT TO SEND A LINE OF SHOWERS/THUNDERSTORMS TOWARDS OUR
REGION. THE MAIN QUESTION BECOMES WITH OUR LACK OF REMAINING
INSTABILITY CAN THE STRONGER STORMS SURVIVE THE DOWNSLOPING. EVEN IF
WE LOSE THE STRONGER STORMS AND SEE A LOT OF LOW-TOPPED CONVECTION
OCCURRING WE WILL HAVE TREMENDOUS PWATS IN PLACE WITH VALUES
APPROACHING +2-3SD FOR LATE AUGUST...EVEN LARGER ANOMALIES FARTHER
NORTH INTO WESTERN NEW YORK STATE. A DEEP WARM CLOUD LAYER FOR
EFFICIENT RAIN PRODUCERS EXISTS AND WITH A WEAK STEERING FLOW
THROUGHOUT THE COLUMN LATE TONIGHT INTO FRIDAY MORNING POOR DRAINING
AND POSSIBLE FLASH FLOODING BECOME A CONCERN. FFG REMAINS QUITE HIGH
ACROSS THE REGION WITH DRY ANTECEDENT CONDITIONS. ANY AFTERNOON
SHOWER ACTIVITY MAY ACT TO PRIME LOCATIONS FOR POSSIBLE FLOODING
OVERNIGHT BUT STILL DO NOT HAVE THE CONFIDENCE OR THINK IT PRUDENT
TO BLANKET OUR ENTIRE REGION WITH A FLASH FLOOD WATCH...WE STILL
HAVE TIME, IF NEEDED.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE LONG TERM PART OF THE FORECAST WILL BEGIN WITH A PERIOD OF
WET WEATHER AS A COLD FRONT MOVES ACROSS THE AREA. THE FRONT WILL
LIFT THE WARM AND HUMID AIR MASS PRESENTLY IN PLACE AND CREATE A
PERIOD OF FREQUENT SHOWERS AND TSTMS FOR FRIDAY. LOCAL DOWNPOURS
ARE EXPECTED. NO CHANGES TO THE PREVIOUS QPF AMOUNTS. RIGHT NOW DO
NOT SEE FLASH FLOOD WATCH BEING REQUIRED. THE FRONT WILL MOVE
OFFSHORE FRIDAY NIGHT AND MAY KEEP SOME LINGERING SHOWERS EAST
OVERNIGHT INTO EARLY SAT.

THE FRONT DOES WEAKEN SAT...BUT WILL STILL BE THE FOCUS FOR PRECIP
SAT/SUN AS LOW PRESSURE OFFSHORE MOVES BACK TOWARD OUR WATERS. THE
LOW DOES NOT GET CLOSE ENOUGH FOR ANY STRONG WIND/SEA IMPACTS...BUT
THE ADDED MOISTURE WILL CREATE THE OPPORTUNITY OF SHOWERS THIS
WEEKEND. THE POPS WILL BE GREATEST S/E WITH MOSTLY CHC POPS ATTM.
TEMPS OVER THE WEEKEND WILL BE NEAR NORMAL.

NEXT WEEK WILL HAVE MOSTLY DRY WX...BUT A WEAK FRONT WILL CROSS THE
AREA EARLY TUE. THE DYNAMICS WITH THIS FRONT WILL BE FAR N/W OF
THE AREA...SO MAINLY SLIGHT CHANCE POPS IN THE GRIDS FOR EARLY
NEXT WEEK.

TEMPERATURES GENERALLY NEAR NORMAL THROUGH THIS TIME PERIOD.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THIS MORNING...MVFR/IFR CONDITIONS EXPECTED. LIGHT EAST-SOUTHEAST
WINDS LESS THAN 8 KNOTS WITH PATCHY MVFR FOG POSSIBLE. A FEW SHOWERS
ARE POSSIBLE EARLY THIS MORNING SOUTH OF KILG AND WEST OF KRDG.
CHANCES INCREASE LATER TODAY. MEDIUM TO HIGH CONFIDENCE.

TODAY...MVFR IMPROVING TO VFR BY THE AFTERNOON. SHOULD LIFT THE CIGS
TO LOW-END VFR BY EARLY AFTERNOON WITH SCATTERED SHOWERS AND
EMBEDDED THUNDERSTORMS. WINDS REMAIN LIGHT OUT OF THE SOUTH-
SOUTHEAST. MEDIUM CONFIDENCE.

TONIGHT...VFR TRENDING TOWARDS MVFR/IFR LATE. CONTINUED CHANCES OF
SCATTERED SHOWERS AND THUNDERSTORMS. COLD FRONT NEARS FROM THE WEST
LATE TONIGHT WITH HEAVIER SHOWERS/STORMS EXPECTED CREATING LOWER
RESTRICTIONS.

OUTLOOK...
FRI...MVFR TO IFR CONDITIONS AT TIMES WITH SHOWERS/TSTMS. LOW
CIGS/VSBYS POSSIBLE.
FRI NIGHT THRU TUESDAY...MOSTLY VFR. SCT SHOWERS DURING THE
AFTERNOONS AND PATCHY FOG EACH MORNING.

&&

.MARINE...
SUB-SCA CONDITIONS EXPECTED ACROSS OUR WATERS TODAY AND TONIGHT.
SOUTHEAST WINDS AROUND 10 TO 15 KNOTS EXPECTED THIS AFTERNOON WITH
GUSTS UPWARDS OF 20 KNOTS. SEAS WILL INCREASE TO AROUND 3-4 FEET B
LATER THIS EVENING AS THE WINDS VEER MORE TOWARDS THE SOUTH, LATE.
SURFACE COLD FRONT NEARS FROM THE WEST LATE TONIGHT PRODUCING VERY
HEAVY RAINFALL IN SCATTERED SHOWERS AND THUNDERSTORMS.

OUTLOOK...
SUB SCA CONDITIONS EXPECTED. SCT TSTMS MAY CREATE LOCALIZED
HIGHER WINDS AND SEAS FRIDAY INTO FRIDAY EVENING. SEAS MAY
INCREASE SAT/SUN FOR THE COASTAL WATERS AS A LOW PRESSURE SYSTEM
MOVES NEARBY.

&&

.HYDROLOGY...
A SLOW MOVING COLD FRONT TONIGHT/FRIDAY WILL COMBINE WITH GOOD
UPPER LEVEL DYNAMICS AND A VERY MOIST AIR MASS TO ALLOW A HEAVY
RAINFALL TO OCCUR. SEVERAL MID-LEVEL WAVES, AHEAD OF THE FRONTAL
BOUNDARY, MAY ACT TO PRIME THE REGION FOR HEAVY RAINFALL POTENTIAL.
THE TIME FRAME OF GREATEST CONCERN RIGHT NOW IS TONIGHT INTO
FRIDAY. PWATS AHEAD OF THE FRONT CLIMB UPWARDS OF 2" AND WITH DEEP
SOUTHWESTERLY FLOW ALOFT ALLOWING FOR TRAINING OF STORMS. WILL
CONTINUE TO HIGHLIGHT THE THREAT IN THE HAZARDOUS WEATHER OUTLOOK
PRODUCT. RIGHT NOW CONFIDENCE STILL NOT HIGH ENOUGH TO FOCUS ON
ANY PARTICULAR AREA FOR A FLASH FLOOD WATCH.

&&

.RIP CURRENTS...
WE WILL CONTINUE THE MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS
RIP CURRENTS AT THE NEW JERSEY SHORE WHILE WE KEEP THE RISK AT LOW
FOR THE DELAWARE BEACHES. THE WEATHER PATTERN TODAY CONTINUES TO
MIMIC THAT OF WEDNESDAY, THOUGH THERE IS AN INCREASED CHANCE FOR
THUNDERSTORM ACTIVITY THIS AFTERNOON.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...SZATKOWSKI
NEAR TERM...HEAVENER/MEOLA
SHORT TERM...HEAVENER
LONG TERM...SZATKOWSKI
AVIATION...HEAVENER
MARINE...SZATKOWSKI/HEAVENER
HYDROLOGY...
RIP CURRENTS...
Hazardous weather outlook, Aug 20, 4:16 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 AM EDT THU AUG 20 2015

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-
027-PAZ054-055-060>062-070-071-101>106-210830-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
416 AM EDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST
NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...
NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY AND
TONIGHT WITH A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL FOR
LOCALLY HEAVY RAIN WITH THUNDERSTORMS, WHICH COULD LEAD TO FLASH
FLOODING ESPECIALLY IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
FRIDAY WITH A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL FOR
LOCALLY HEAVY RAIN WITH THUNDERSTORMS, WHICH COULD LEAD TO FLASH
FLOODING ESPECIALLY IN POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-210830-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
416 AM EDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION LATE TODAY
AND TONIGHT WITH A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL
FOR LOCALLY HEAVY RAIN WITH THUNDERSTORMS, WHICH COULD LEAD TO
FLASH FLOODING ESPECIALLY IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
FRIDAY WITH A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL FOR
LOCALLY HEAVY RAIN WITH THUNDERSTORMS, WHICH COULD LEAD TO FLASH
FLOODING ESPECIALLY IN POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-210830-
DELAWARE BEACHES-
416 AM EDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
DELAWARE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION LATE TODAY
AND TONIGHT WITH A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL
FOR LOCALLY HEAVY RAIN WITH THUNDERSTORMS, WHICH COULD LEAD TO
FLASH FLOODING ESPECIALLY IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
FRIDAY WITH A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL FOR
LOCALLY HEAVY RAIN WITH THUNDERSTORMS, WHICH COULD LEAD TO FLASH
FLOODING ESPECIALLY IN POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-210830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
416 AM EDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS AND DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS TODAY AND TONIGHT MAY PRODUCE LOCALLY GUSTY
WINDS AND ROUGH SEAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW THUNDERSTORMS FRIDAY MAY PRODUCE LOCALLY GUSTY WINDS AND
ROUGH SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SZATKOWSKI

In the hours before

Special weather statement, Aug 20, 1:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
153 PM EDT THU AUG 20 2015

DEZ002-003-MDZ015-019-020-201830-
KENT-INLAND SUSSEX-CAROLINE-TALBOT-QUEEN ANNE'S-
153 PM EDT THU AUG 20 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN KENT...
SOUTHWESTERN SUSSEX...NORTHEASTERN QUEEN ANNE'S...CAROLINE AND EAST
CENTRAL TALBOT COUNTIES...

AT 151 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GRIFFIN TO NEAR DELMAR...AND MOVING NORTHEAST AT
15 MPH.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...WILL LIKELY
CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH AREAS OF HIGH WATER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  GRIFFIN AND HARMONY AROUND 155 PM EDT.
  DENTON AROUND 205 PM EDT.
  RIDGELY AROUND 215 PM EDT.
  SYCAMORE AROUND 225 PM EDT.
  SEAFORD...GREENSBORO...GOLDSBORO AND SANDTOWN AROUND 230 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BETHEL...
GREENWOOD...FARMINGTON...BLADES AND HENDERSON.

LAT...LON 3846 7564 3847 7566 3852 7570 3865 7571
      3869 7577 3868 7580 3870 7580 3870 7585
      3881 7594 3916 7580 3859 7534 3857 7536
      3845 7555
TIME...MOT...LOC 1751Z 203DEG 14KT 3885 7586 3850 7559

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 2:46 PM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more13 hr
Aug 20, 5:31 PM EDTAreal Flood AdvisoryPHIBerks6 hr
Aug 20, 5:43 PM EDTSpecial Weather StatementPHIBerks47 min
Aug 20, 7:14 PM EDTAreal Flood AdvisoryPHIChester4 hr
Aug 20, 3:26 PM EDTSpecial Weather StatementPHICecil49 min
Aug 20, 2:29 PM EDTSpecial Weather StatementPHIKent, Sussex46 min

Nearby

Special Weather Statements in Maryland, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.